Alert archive / Washington / Flash Flood Watches in 2018
Flash Flood Watch 1, NWS Spokane, WA
NWS Spokane, WA issued this flash flood watch at May 11, 2018, 9:48 PM PDT for Okanogan County, Washington. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- May 11, 2018, 9:48 PM PDT (04:48 UTC)
- Expired
- May 18, 2018, 1:46 PM PDT
- In force
- 7 days
- Issued by
- NWS Spokane, WA
- Flood severity
- None
County Okanogan County, WA
The radar
The Spokane radar (KOTX), 184 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood watch went out at May 11, 3:07 PM PDT, 6 hours 41 minutes earlier.
Area forecast discussion, May 11, 3:07 PM PDT, 6 hours 41 minutes before
Area Forecast Discussion National Weather Service Spokane WA 307 PM PDT Fri May 11 2018 .SYNOPSIS... Much warmer weather will return to the Inland Northwest this weekend. Afternoon temperatures will climb into the 70s and 80s under mostly sunny skies. Summer like temperatures will persist well into next week, and the warm conditions will continue to produce runoff into rivers that are already running high. Chances for showers and thunderstorms will increase by Tuesday or Wednesday and continue into next weekend. && .DISCUSSION... Tonight: A slow moving low pressure system drifting into northern Nevada continues to wrap moisture into Montana, north Idaho, and eastern Washington this afternoon. Bands of light rain have occurred off and on through the day across the southern and central Idaho Panhandle. Further north, breaks in the overcast have allowed scattered showers and isolated thunderstorms to develop over the high terrain around Bonners Ferry, Priest Lake, and Newport. These cells have had a southwestward movement and may clip portions of the Spokane metro late this afternoon and early this evening. Cells are expected to dissipate early this evening. The models are in good agreement that high pressure building into southern British Columbia will suppress these cells as we also lose daytime heating. There may be a bit of valley fog overnight along the Pend Oreille River and along the Highway the 395 corridor between Deer Park and Kettle Falls, but increasing northeast winds should limit fog development from Sandpoint to Coeur d'Alene. Saturday and Sunday: Our next warming trend will begin in earnest this weekend as a Rex Block type feature develops over the Western United States. Strong high pressure will form over British Columbia, Washington, and Idaho while a cut-off low languishes over the Great Basin. Afternoon temperatures will climb into the mid 70s to low 80s on Saturday and upper 70s to mid 80s on Sunday. Skies will be sunny under increasingly strong subsidence while winds will be out of the north or northeast through the weekend. Gusts of 20 to 25 mph will be common down the Okanogan Valley, across the Rathdrum Prairie, and in the Upper Columbia Basin. Monday through Friday: Pressure gradients should relax a bit Monday and Tuesday as upper level high pressure continues to build. Temperatures next week will likely peak Monday and Tuesday with widespread 80s for the lowlands of the Inland Northwest. We may see high temperatures gradually decrease Wednesday through Friday. The morning runs of the GFS, ECMWF, and Canadian models forecast a slow moving low off the coast of northern California by mid week. The approach of this low should dislodge the cut-off low over the Great Basin, potentially drawing moisture into the Idaho Panhandle and eastern Washington in the process. Small chances for showers and thunderstorms have been added to the central and southern Panhandle Tue evening. Chances for showers and thunderstorms look to increase Wed, Thu and Fri as the low off California digs inland. Despite the potential for subtle cooling with more clouds during the second half of the week, the cooler temps may not improve the situation with our ongoing river flooding. Slow moving showers and thunderstorms may have the potential to produce localized heavy rain. While storms probably won't be big enough to produce heavy rain basin-wide, there may be enough run-off to aggravate flooding in localized areas. Our region will also remain quite mild during the overnights through all of next week. Our region really needs a prolonged period of at or below average temperatures without significant rainfall to help our rivers recede. /GKoch && .AVIATION... 182Z TAFS: Upper level area of low pressure will allow a small disturbance to drop down along its edges and into the aviation area mainly this afternoon and early evening. The resulting showers, and possibly a thunderstorm or two, will have a storm track from the northeast to the southwest at 20 mph and produce localized MVFR ceilings and visibilities. Otherwise the localized MVFR/IFR ceilings produced by some fog and low clouds should erode away this afternoon. Winds will remain breezy near KEAT/KMWH. /Pelatti && .PRELIMINARY POINT TEMPS/POPS... Spokane 46 75 51 79 54 80 / 10 0 0 0 0 0 Coeur d'Alene 44 75 47 79 50 80 / 10 0 0 0 0 0 Pullman 41 72 43 75 47 78 / 20 0 0 0 0 0 Lewiston 47 77 52 80 53 83 / 40 0 0 0 0 0 Colville 44 81 47 84 48 85 / 10 0 0 0 0 0 Sandpoint 42 74 44 78 45 78 / 10 0 0 0 0 0 Kellogg 39 71 43 75 45 77 / 20 0 0 0 0 10 Moses Lake 49 82 52 86 52 87 / 0 0 0 0 0 0 Wenatchee 51 83 56 86 58 87 / 0 0 0 0 0 0 Omak 49 82 52 85 53 86 / 0 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, May 11, 5:00 AM PDT, 16 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 500 AM PDT Fri May 11 2018 IDZ001>004-026-027-WAZ031-036>038-042-043-121200- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Spokane Area-Northeast Mountains-Okanogan Highlands- East Slopes Northern Cascades-Okanogan Valley- 500 AM PDT Fri May 11 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Many area rivers remain very high, with some flooding in the Idaho Panhandle and extreme northern Washington. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Many area rivers will remain very high into at least next week, with some flooding in the Idaho Panhandle and extreme northern Washington. WAZ032>035-041-044-121200- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Wenatchee Area- Waterville Plateau- 500 AM PDT Fri May 11 2018 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington...North Central Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected at this time.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 10:07 PM PDT | Areal Flood Warning | OTX | Okanogan | 17 hr |
| May 12, 3:19 PM PDT | Areal Flood Warning | OTX | Okanogan | 6 days |
Nearby
Flash Flood Watches in Washington, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.